Wisconsin, 2013Drought in Wisconsin, April 1 to 16, 2013
April 1 to 16, 2013 · NWS GRB · 3 events in 3 counties and zones
Thawing soil combined with significant rainfall during the first half of April 2013 resulted in a reclassification of the severe drought (D2) across parts of Lincoln County, Oneida County and Vilas County to moderate drought (D1). The severe drought conditions (D2) began in that area in November 2012.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thawing soil combined with significant rainfall during the first half of April 2013 resulted in a reclassification of the severe drought (D2) across parts of Lincoln County, Oneida County and Vilas County to moderate drought (D1). The severe drought conditions (D2) began in that area in November 2012.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 31, 10:20 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 31, 10:20 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1120 PM CDT SUN MAR 31 2013
UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE
.SHORT TERM...TONIGHT AND MONDAY
ISSUED AT 359 PM CDT SUN MAR 31 2013
SHORT WAVE ENERGY...UPPER DIVERGENCE ASSOCIATED WITH A JET
MAX...AND A SURFACE BOUNDARY PROVIDED THE FOCUS FOR PRECIPITATION
ACROSS NORTHERN WISCONSIN DURING THE MORNING AND EARLY AFTERNOON
HOURS. A LINE OF SHOWERS EXTENDED FROM NORTHEAST TO CENTRAL
WISCONSIN. THE SHOWERS WERE IN THE FORM OF SNOW IN CENTRAL
WISCONSIN BUT WOULD EXPECT MORE RAIN THAN SNOW IN EAST CENTRAL
WISCONSIN AS IT MOVES THROUGH DURING THE LATE AFTERNOON.
CONTINUED COLD ADVECTION OVER LAKE SUPERIOR IS EXPECTED TO PRODUCE
SNOW SHOWERS THAT WILL IMPACT NORTHERN WISCONSIN TONIGHT AND
MONDAY. MODELS HAD 850MB TEMPERATURES FORECAST TO BE IN THE -12C TO
-14C RANGE ACROSS WESTERN LAKE SUPERIOR AT 00Z MONDAY...FALLING
INTO THE -18C TO -20C RANGE BY 12Z MONDAY. THIS WILL PRODUCE
SUFFICIENT DELTA-T VALUES FOR LAKE EFFECT. 850MB WINDS BACK
SLIGHTLY AND DIRECTION DOES NOT APPEAR TO BE OPTIMAL TO GET ADVISORY
CRITERIA LAKE EFFECT IN VILAS...SO HAVE JUST MENTIONED SCATTERED
SNOW SHOWERS THERE FOR TONIGHT WITH ABOUT 1 TO 3 INCHES. LAKE
EFFECT SHOULD CONTINUE THROUGH MONDAY WHEN WINDS BACK A LITTLE
BIT MORE BUT THERE WILL PROBABLY STILL BE SOME LAKE EFFECT THERE.
EXPECT DECREASING CLOUDS ACROSS THE REST OF THE AREA AS THE
SHOWERS DEPART AND LOSS OF SURFACE HEATING. HAVE CLOUDS INCREASING
AGAIN DUE TO CU DEVELOPMENT DURING THE DAY ON MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
ISSUED AT 359 PM CDT SUN MAR 31 2013
COLD NORTH TO NORTHWEST WINDS OFF LAKE SUPERIOR MONDAY NIGHT INTO
TUESDAY NIGHT WILL CONTINUE CONFINE MOST CLOUDS AND SCT/ISOLD SNOW
SHOWERS OVER NORTH CENTRAL WISCONSIN. A RIDGE OF HIGH PRESSURE
WILL THEN DRIFT OVER THE STATE LATER TUESDAY NIGHT INTO WEDNESDAY
TO END ANY LAKE EFFECT SNOW SHOWER ACTIVITY FAR NORTH. CLEARING
SKIES TUESDAY NIGHT WILL PRODUCE SOME CHILLY OVERNIGHT LOW
TEMPERATURES.
MODELS REMAIN CONSISTENT WITH ANOTHER FRONTAL SYSTEM DROPPING OVER
THE STATE LATE WEDNESDAY NIGHT INTO THURSDAY. CAA ON THE BACKSIDE
OF THIS FRONT WILL PRODUCE A MIX THURSDAY BEFORE ENDING. CAA
PATTERN AHEAD OF ANOTHER RIDGE FOR LATE IN THE WEEK HOLDING OFF
ANY WARMING TREND FOR THE REST OF THE WEEK. A COLD AND DRY AIR
MASS SETTLES INTO REGION WITH THE UPPER RIDGE WHICH MAY CAUSE
PROBLEMS FOR NEXT WEEKEND.
MEDIUM RANGE MODELS REMAIN INCONSISTENT FOR NEXT WEEKEND.
ANY RETURN FLOW PATTERN WILL BE TRYING TO DISLODGE A COLD AND
INITIALLY DRY AIR WITH THE RESULTS A POTENTIAL MIX. THE MUCH
COLDER 12Z GFS IS PROGGING MAINLY SNOW OVER THE AREA WITH SEVERAL
INCHES OF ACCUMULATION BY SATURDAY. MEANWHILE THE 12 ECMWF IS
INDICATING MORE RAIN AND FURTHER NORTH WITH THE PCPN WHILE
PROGGING A STRONGER SHORT WAVE TROUGH VS THE MORE ZONAL FLOW GFS.
&&
.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1119 PM CDT SUN MAR 31 2013
CLOUDS DECREASED THIS EVENING...BUT AS COLDER AIR CONTS TO SURGE
SEWD ACRS LAKE SUPERIOR...EXPECT MVFR CIGS TO GRADUALLY REDEVELOP
ACRS THE AREA OVERNIGHT. WL LIKELY SEE SOME IFR VSBYS IN SHSN
OVER THE FAR N.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....MG
LONG TERM......TDH
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Mar 31, 3:13 PM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
413 PM CDT SUN MAR 31 2013
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
413 PM CDT SUN MAR 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
LAKE EFFECT SNOW MAY BRING ACCUMULATIONS OF AN INCH OR TWO TO
VILAS COUNTY TONIGHT. SLIPPERY ROADS AND REDUCED VISIBILITIES
COULD RESULT IN LOCALLY HAZARDOUS TRAVEL CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
LMZ521-522-541>543-012115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
413 PM CDT SUN MAR 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
MG/TDH
Drought, Vilas
- When
- April 1, 12:00 AM CST to April 16, 6:00 AM CST
- Where
- Vilas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Thawing soil and above normal precipitation across north central Wisconsin resulted in a reclassification of the drought in southwest Vilas County from severe drought (D2) to moderate drought (D1) by the morning of April 16th.
Drought, Oneida
- When
- April 1, 12:00 AM CST to April 16, 6:00 AM CST
- Where
- Oneida forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
Thawing soil and above normal precipitation across north central Wisconsin resulted in a reclassification of the drought in western Oneida County from severe drought (D2) to moderate drought (D1) by the morning of April 16th.
Drought, Lincoln
- When
- April 1, 12:00 AM CST to April 16, 6:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Thawing soil and above normal precipitation across north central Wisconsin resulted in a reclassification of the drought in northwest Lincoln County from severe drought (D2) to moderate drought (D1) by the morning of April 16th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, April 1 to 30, 2013$207 million · 20 events
- Drought in Oklahoma, April 1 to 30, 2013$60 million · 3 events
- Drought in Texas, April 1 to 30, 2013$5.0 million · 24 events
- Drought in Texas, April 1 to 30, 2013$108,000 · 35 events
- Flooding in North Dakota, April 1 to 30, 2013$370,000 · 2 events
- Tornado and Hail in Texas, April 1, 2013$18,000 · EF1 · 19 events
- Drought in Oklahoma, April 1 to 30, 201348 events
- Drought in New Mexico, April 1 to 30, 201340 events
- Drought in Texas, April 1 to 30, 201332 events
- Drought in Nebraska, April 1 to 30, 201330 events
- Drought in Nebraska, April 1 to 30, 201328 events
- Drought in Kansas, April 1 to 30, 201326 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444905, 444906, 444907.